Alert archive / New York / High Wind Warnings in 2006
High Wind Warning 1, NWS Albany, NY
NWS Albany, NY issued this high wind warning at Jan 17, 2006, 4:43 PM EST for 4 states. It took effect at Jan 18, 2006, 12:00 AM EST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 17, 2006, 4:43 PM EST (21:43 UTC)
- In effect from
- Jan 18, 2006, 12:00 AM EST
- Expired
- Jan 18, 2006, 1:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 8:30 AM EST | NON-TSTM WND DMG | Middleville, NY | TREE DOWN ACROSS ROUTE 28 |
| Jan 18, 8:30 AM EST | NON-TSTM WND DMG | New Hackensack, NY | TREE DOWN ON HOUSE. SINCE 6 AM HAVE HAD REPORTS OF TREES AND WIRES DOWN ACROSS THE COUNTY |
| Jan 18, 9:14 AM EST | NON-TSTM WND GST 62 | Bennington, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 172143 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 443 PM EST TUE JAN 17 2006 NYZ032-033-181130- /O.UPG.KALY.WI.Y.0002.060118T0500Z-060118T1200Z/ /O.NEW.KALY.HW.W.0001.060118T0500Z-060118T1800Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 443 PM EST TUE JAN 17 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST WEDNESDAY FOR THE WESTERN ADIRONDACKS. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE WILL DEEPEN AND INTENSIFY AS IT MOVES FROM THE EASTERN GREAT LAKES REGION TO NEAR GEORGIAN BAY BY DAYBREAK ON WEDNESDAY. A WARM FRONT EXTENDING SOUTH OF THE STORM OVER THE UPPER MID ATLANTIC STATES WILL APPROACH UPSTATE NEW YORK TONIGHT. A STRONG SOUTHEASTERLY FLOW WILL DEVELOP AHEAD OF THE BOUNDARY. WINDS WILL INCREASE TO 25 TO 40 MPH OVER THE WESTERN ADIRONDACKS LATE TONIGHT WITH GUSTS 50 TO 65 MPH. THESE WIND SPEEDS WILL BE STRONG ENOUGH TO BRING DOWN TREES...TREE LIMBS AND POWER LINES. THE DAMAGING WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING AND THEN DIMINISH WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECASTS. $$ CTZ001-013-MAZ001-025-NYZ038>043-047-048-051-054-058-061-063-066- 082>084-VTZ013>015-181130- /O.NEW.KALY.HW.W.0001.060118T0500Z-060118T1800Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE... WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 443 PM EST TUE JAN 17 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS AND ALL OF ADJACENT WESTERN NEW ENGLAND...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST WEDNESDAY. LOW PRESSURE WILL DEEPEN AND INTENSIFY AS IT MOVES FROM THE EASTERN GREAT LAKES REGION TO NEAR GEORGIAN BAY BY DAYBREAK ON WEDNESDAY. A WARM FRONT EXTENDING SOUTH OF THE STORM OVER THE UPPER MID ATLANTIC STATES WILL APPROACH UPSTATE NEW YORK AND ADJACENT WESTERN NEW ENGLAND TONIGHT. A STRONG SOUTHEASTERLY FLOW WILL DEVELOP AHEAD OF THE BOUNDARY. WINDS WILL INCREASE TO 25 TO 40 MPH OVER THE REGION LATE TONIGHT WITH GUSTS 50 TO 65 MPH. THESE WIND SPEEDS WILL BE STRONG ENOUGH TO BRING DOWN TREES...TREE LIMBS AND POWER LINES. THE DAMAGING WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING AND THEN DIMINISH WEDNESDAY AFTERNOON AFTER A COLD FRONT MOVES THROUGH THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECASTS. $$
2 follow-up statements
000 WWUS71 KALY 180940 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 440 AM EST WED JAN 18 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061- 063-066-082>084-VTZ013>015-181800- /O.CON.KALY.HW.W.0001.000000T0000Z-060118T1800Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE... MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 440 AM EST WED JAN 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. LOW PRESSURE WILL CONTINUE TO DEEPEN AND INTENSIFY AS IT MOVES INTO SOUTHWESTERN QUEBEC IN THE LATE MORNING. AN OCCLUDED FRONT ASSOCIATED WITH THE LOW WILL MOVE ACROSS UPSTATE NEW YORK AND WESTERN NEW ENGLAND IN THE LATE MORNING INTO THE AFTERNOON. A STRONG SOUTHEASTERLY FLOW WILL CONTINUE AHEAD OF THE BOUNDARY. WINDS WILL INCREASE TO 25 TO 40 MPH OVER THE REGION THIS MORNING WITH GUSTS 50 TO 65 MPH FOR TERRAIN GREATER THAN 1000 FEET. THESE WIND SPEEDS WILL BE STRONG ENOUGH TO BRING DOWN SOME TREES...TREE LIMBS AND POWER LINES. THE DAMAGING WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING AND THEN DIMINISH WEDNESDAY AFTERNOON AFTER THE FRONTAL BOUNDARY MOVES THROUGH THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECASTS. $$
000 WWUS71 KALY 181828 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 128 PM EST WED JAN 18 2006 CTZ001-MAZ001-025-NYZ032-033-038-039-041-042-047-048-051-054-058- 061-063-082-083-VTZ013>015-190230- /O.EXP.KALY.HW.W.0001.000000T0000Z-060118T1800Z/ /O.NEW.KALY.WI.Y.0003.060118T1828Z-060119T0500Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS... HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 128 PM EST WED JAN 18 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...SCHOHARIE VALLEY HELDERBERGS...EASTERN CASTKILLS...TACONICS...BERKSHIRES...SOUTHERN VERMONT AND LITCHFIELD HILLS UNTIL MIDNIGHT TONIGHT. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE VERY STRONG WINDS EARLIER TODAY WILL MOVE TO OUR EAST THIS AFTERNOON. WITH THE SYSTEMS FRONTAL PASSAGE WINDS SHIFTED AROUND TO THE WEST. THE WESTERLY WINDS WILL BE GUSTY...BUT NOT NEARLY AS STRONG AS EARLIER TODAY. ELEVATIONS ABOVE 1000 FEET WILL EXPERIENCE THE STRONGEST WINDS. EVEN THOUGH THESE WIND SPEEDS ARE LESS THAN EARLIER...THEY MAY BE STRONG ENOUGH TO BRING DOWN SOME LARGE LIMBS AND POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ013-NYZ040-043-066-084-181930- /O.EXP.KALY.HW.W.0001.000000T0000Z-060118T1800Z/ SOUTHERN LITCHFIELD-MONTGOMERY-NORTHERN WASHINGTON- EASTERN DUTCHESS-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... AMSTERDAM...WELLSVILLE...WHITEHALL...GRANVILLE...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 128 PM EST WED JAN 18 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR THE MONTGOMERY... WASHINGTON AND EASTERN DUTCHESS COUNTIES OF NEW YORK AND SOUTHERN LITCHFIELD COUNTY IN CONNECTICUT. THE WINDS HAVE SHIFTED TO THE WEST. THE WINDS WILL BE GUSTY BUT NOT NEARLY AS STRONG AS EARLIER TODAY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Jan 17, 6:00 AM EST, 10 hours 43 minutes earlier.
Area forecast discussion, Jan 17, 6:00 AM EST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
600 AM EST TUE JAN 17 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
A CYCLONE AROUND 1000 MILLIBARS WAS MOVING OVER THE LOWER OHIO RIVER
VALLEY JUST BEFORE DAYBREAK. WEAK HIGH PRESSURE WAS CENTERED OVER
NORTHERN NEW YORK. THE SKY WAS CLEAR ACROSS THE COUNTY WARNING AREA
EARLY TUESDAY MORNING. HOWEVER...CLOUDS IN ADVANCE OF THE CYCLONES
LOWEST PRESSURE CENTER WERE MOVING ACROSS WESTERN NEW YORK STATE.
WIDESPREAD RAINFALL WAS OCCURRING FROM THE LOWER MISSISSIPPI RIVER
BASIN INTO LOWER MICHIGAN. MOST OF THE RAINFALL WAS LIGHT...LESS
THAN A TENTH OF AN INCH PER HOUR. THE RIDGE OF HIGH PRESSURE WILL
DRIFT INTO NEW ENGLAND THIS AFTERNOON...WHILE THE LOW MOVES
NORTHWARD TO BE OVER LAKE ONTARIO LATE THIS EVENING. ISENTROPIC
LIFT ASSOCIATED WITH AN EAST TO WEST WARM FRONT WILL BRING
PRECIPITATION TO THE COUNTY WARNING AREA THIS EVENING...AND
OVERNIGHT INTO WEDNESDAY. NUMERICAL COMPUTER MODEL GUIDANCE
SUGGESTS THAT THE HEAVIEST PRECIPITATION WILL OCCUR LATE TONIGHT AND
WEDNESDAY MORNING. THE PRECIPITATION WILL BEGIN AS A MIX OF
RAIN...FREEZING RAIN AND SLEET. IT WILL CHANGE TO RAIN AFTER
MIDNIGHT SOUTH OF THE MOHAWK VALLEY...AND NORTH OF THE MOHAWK VALLEY
AFTER MIDNIGHT.
WE HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE ENTIRE COUNTY
WARNING AREA FOR TONIGHT. THE ADVISORY ENDS AT MIDNIGHT FOR
LOCATIONS FROM THE CAPITAL DISTRICT SOUTHWARD...AND CONTINUES FOR
THE BALANCE OF THE NIGHT TO THE NORTH. A STRONG PRESSURE GRADIENT
IS FORECAST TO FORM TOWARD MIDNIGHT AND CONTINUE UNTIL DAYBREAK
WEDNESDAY. WE HAVE ISSUED A WIND ADVISORY FOR THE SOUTHWESTERN
ADIRONDACK MOUNTAIN REGION FROM MIDNIGHT UNTIL 7 AM WEDNESDAY.
NUMERICAL COMPUTER MODEL FORECAST SOUNDINGS SUGGEST THAT A STRONG
LOW LEVEL INVERSION WILL EXIST FROM THE SURFACE TO 45 HUNDRED FEET.
THE NORTH AMERICAN MESOSCALE MODEL FORECASTS THE WIND SPEED TO BE
FROM 75 TO 90 KNOTS AT 5 THOUSAND FEET LATE TONIGHT. THE INVERSION
WILL INHIBIT THE STRONGEST WIND FROM MIXING TO THE SURFACE.
NEVERTHELESS...WE BELIEVE THAT THE SUSTAINED WIND SPEED WILL REACH
THE WIND ADVISORY CRITERION OF 31 TO 39 MILES AN HOUR ACROSS THE
SOUTHWESTERN ADIRONDACKS. THE LOW LEVEL STABILITY SHOULD MITIGATE
STRONG WIND GUSTS...HOWEVER. ELSEWHERE...IT IS NOT EXPECTED THAT
THE WIND WILL REACH SPEEDS REQUIRING A HEADLINE.
THE NUMERICAL MODELS INDICATE RAINFALL FROM 1 TO 2 INCHES ACROSS THE
COUNTY WARNING AREA WITH THIS SYSTEM...A LITTLE SURPRISING AS A LOW
PRESSURE TRACKING NORTH OF NEW YORK STATE DOES NOT USUALLY BRING
SUCH A QUANTITY OF RAINFALL TO EASTERN NEW YORK AND WESTERN NEW
ENGLAND. HOWEVER...THE AIR MASS OVER THE MID ATLANTIC REGION IS
FORECAST TO BE RICH IN WATER CONTENT BY THIS EVENING...AND A SHALLOW
DOME OF COLD AIR WILL BE IN PLACE FOR THE AIR TO GLIDE UPWARD UPON.
WITH THE LOWER HOUSATONIC STILL FLOODING FROM THE PREVIOUS STORM AND
WITH OTHER WATERWAYS MUCH HIGHER THAN NORMAL FOR THIS TIME OF THE
YEAR...A FLOOD WATCH APPEARED TO BE A NO-BRAINER. WE ISSUED A FLOOD
WATCH FOR THE SOUTHERN HALF OF THE COUNTY WARNING AREA FROM MIDNIGHT
THROUGH WEDNESDAY...AND ACROSS A PORTION OF THE NORTHERN HALF OF THE
COUNTY WARNING AREA FOR WEDNESDAY. WE EXCLUDED THE ADIRONDACK
MOUNTAINS FROM THE FLOOD WATCH AS THE TEMPERATURES ARE LIKELY TO BE
LOWER THAN THE REST OF THE REGION...SO LESS SNOW MELT. ALSO...A
DEEPER SNOW COVER EXISTS IN THE ADIRONDACKS...WHICH SHOULD HAVE SOME
CAPACITY TO ABSORB A PORTION OF THE RAINFALL.
A COLD FRONT SLICING ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND
WEDNESDAY AFTERNOON...WILL BRING DRIER AND COLDER AIR TO THE
REGION. POSSIBLE HEAVY RAIN IN THE MORNING WILL BE FOLLOWED BY A
RAIN SHOWERS GIVING WAY TO SNOW SHOWERS IN THE AFTERNOON. A SLIGHT
ACCUMULATION IS POSSIBLE IN THE ADIRONDACKS. IN THE ADIRONDACKS...
TEMPERATURES WILL FALL BACK TO THE FREEZING MARK BY LATE AFTERNOON.
WEDNESDAY NIGHT...A COLDER WEST NORTHWEST LOW LEVEL FLOW WILL CARRY
MORE SNOW SHOWERS ACROSS THE HILLS AND MOUNTAINS...MAINLY TO THE
WEST AND NORTHWEST OF THE HUDSON VALLEY. MINOR ACCUMULATIONS OF
SNOW ARE POSSIBLE.
WE BLENDED TEMPERATURE GUIDANCE FROM THE NESTED GRID...AVIATION AND
NORTH AMERICAN MODELS DURING THIS FORECAST PERIOD. NUMERICAL MODELS
WERE IN GENERALLY GOOD AGREEMENT WITH THE TIMING AND AMOUNT OF
PRECIPITATION. WE REFERENCED THE CANADIAN REGIONAL MODEL TO CHECK
SEVERAL FORECAST PARAMETERS AGAINST THE MODELS MENTIONED PREVIOUSLY
IN THIS DISCUSSION. OUR MAIN CONCERN WAS FOR PRECIPITATION
TYPE...LOW LEVEL TEMPERATURE PROFILE AND QUANTITATIVE PRECIPITATION.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
WE TWEAKED THE FORECAST TO MAKE MINOR CHANGES FOR THURSDAY AND
THURSDAY NIGHT BASED ON THE LATEST GUIDANCE...BUT MADE NO CHANGES TO
THE WEEKEND FORECAST.
&&
.AVIATION (06Z TUE TO 06Z WED)...
VFR FLIGHT CONDITIONS WILL LAST UNTIL 00Z WED. CLOUDS WILL BE ON THE
INCREASE AHEAD OF A WARM FRONT AND A LOW PRESSURE PRESSURE SYSTEM
OVER THE MIDWEST MOVING NORTHWARD INTO THE ERN GREAT LAKES TUESDAY
AFTERNOON INTO TUESDAY EVENING. THE WINDS WILL BE LIGHT TO CALM
UNTIL 22Z. THEY WILL THEN INCREASE FROM THE E/SE AT 5 TO 15 KNOTS
WITH GUST APPROACHING 20-25 KTS 00Z TO 06Z WED. CLOUDS BASES WILL
LOWER TO 3-5 KFT AT 00Z. SOME ICE PELLETS AND/OR LIGHT FREEZING RAIN
WILL DEVELOP FROM KPOU-KGFL 00Z-02Z. THE PRECIPITATION WILL RAPIDLY
TURN TO ALL RAIN AT KPOU AND KGFL 04Z-05Z WED. THE FROZEN PTYPE
(MAINLY PELLETS PRIOR TO 06Z) WILL CONTINUE AT KGFL. CONDITIONS FROM
00Z-06Z WILL LOWER TO MVFR LEVELS.
&&
.HYDROLOGY...
GAYLORDSVILLE ALONG THE HOUSATONIC BASIN IN LITCHFIELD CONTINUES
TO BE ABOVE FLOOD STAGE....BUT SHOULD FALL BELOW LATE IN THE MORNING.
A SYSTEM MOVING NORTHWARD FROM THE MIDWEST AND INTO THE EASTERN
GREAT LAKES REGION TUESDAY AFTERNOON INTO TUESDAY NIGHT WILL BRING
MIXED PCPN THAT WILL CHANGE OVER TO ALL RAIN BY WEDNESDAY MORNING.
THE RAIN WILL BE HEAVY AT TIMES WITH PRECIPITABLE WATER VALUES
300-400% OF NORMAL FROM 05Z-17Z WED. A FLOOD WATCH HAS BEEN POSTED
FOR MOST OF THE FORECAST AREA...EXCEPT THE SOUTHERN ADIRONDACK
REGION...WARREN COUNTY AND NORTHERN SARATOGA COUNTY. THE WATCH RUNS
FROM 05Z WED TO 22Z WED...EXCEPT FOR WASHINGTON COUNTY AND SOUTHERN
VERMONT WHERE THE WATCH RUNS FROM 10Z TO 22Z WED. EXPECT ONE TO TWO
INCHES OF RAINFALL IN 12 HOUR OR LESS DURATION WITH POSSIBLY SOME
EMBEDDED CONVECTION. SOME RIVER BASINS WHERE PROBLEMS MAY ARISE WILL
BE THE HOUSATONIC...RONDOUT...SCHOHARIE...THE HUDSON HOOSIC...MID
HUDSON AND HUDSON WAPPINGERS. THE POSSIBLE LIMITED DEGREE OF
SNOWMELT IN THE UPPER HUDSON MAY PREVENT FLOODING...WITH AIR TEMPS
IN THE 40S. HOWEVER...THE HEAVY RAINFALL AND SNOWMELT PLUS STRONG
S/SE WINDS OF 15 TO 30 MPH MAY CONTRIBUTE TO FLOODING FROM THE
CAPITAL REGION...MOHAWK VALLEY SOUTH AND ACROSS WESTERN NEW ENGLAND.
THE RESERVOIRS HAVE LIMITED STORAGE CAPACITY AT THIS
TIME...ESPECIALLY IN THE LOWER CATSKILLS. POLAR AIR WILL HELP EASE
THE RUNOFF WED NIGHT INTO THURSDAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...CTZ001-013 FLOOD WATCH FROM MIDNIGHT WEDNESDAY THROUGH
WEDNESDAY AFTERNOON.
CTZ001-013 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
EVENING UNTIL MIDNIGHT EST TONIGHT.
MA...MAZ001-025 FLOOD WATCH FROM MIDNIGHT WEDNESDAY THROUGH
WEDNESDAY AFTERNOON.
MAZ001-025 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
EVENING UNTIL MIDNIGHT EST TONIGHT.
NY...NYZ038>040-047>054-058>061-063>066 FLOOD WATCH FROM MIDNIGHT
WEDNESDAY THROUGH WEDNESDAY AFTERNOON.
NYZ038>040-047>054-058>061-063>066 WINTER WEATHER ADVISORY IN
EFFECT FROM 6 PM THIS EVENING UNTIL MIDNIGHT EST TONIGHT.
NYZ032-033 WIND ADVISORY FROM MIDNIGHT WEDNESDAY THROUGH 7 AM
WEDNESDAY.
NYZ032-033-041>043-082>084 WINTER WEATHER ADVISORY IN EFFECT
FROM 6 PM THIS EVENING UNTIL 5 AM EST WEDNESDAY.
NYZ043-084 FLOOD WATCH FROM 5 AM EST WEDNESDAY THROUGH
WEDNESDAY AFTERNOON.
VT...VTZ013>015 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
EVENING UNTIL 5 AM EST WEDNESDAY.
VTZ013>015 FLOOD WATCH FROM 5 AM EST WEDNESDAY THROUGH
WEDNESDAY AFTERNOON.
&&
SHORT TERM...HEMMERICH
LONG TERM...HEMMERICH
AVIATION...WASULA
HYDROLOGY...WASULAHazardous weather outlook, Jan 17, 5:42 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 542 AM EST TUE JAN 17 2006 NYZ032-033-181200- NORTHERN HERKIMER-HAMILTON- 542 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS... .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR SLEET AND FREEZING RAIN ACCUMULATIONS FROM 6 PM TUESDAY TO 5 PM WEDNESDAY. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR FURTHER DETAILS. A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT WEDNESDAY TO 7 AM WEDNESDAY. PLEASE REFER TO THE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...WIND AND ICE REPORTS WOULD BE APPRECIATED VIA THE SPOTTER PHONE NUMBER OR THE OFFICE WEBPAGE. NYZ041-042-082-083-181200- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN- 542 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN SARATOGA...NORTHERN FULTON AND WARREN COUNTIES... .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR SLEET AND FREEZING RAIN ACCUMULATIONS FROM 6 PM TUESDAY TO 5 AM WEDNESDAY. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ICE REPORTS WOULD BE APPRECIATED VIA THE SPOTTER PHONE NUMBER OR THE OFFICE WEBPAGE. CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-181200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 542 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...THE LOWER CATSKILLS...GREATER CAPITAL REGION...TACONICS...MID HUDSON VALLEY...AND PORTIONS OF THE CENTRAL MOHAWK VALLEY. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR LIGHT SLEET AND FREEZING RAIN ACCUMULATIONS FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR FURTHER DETAILS. A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT WEDNESDAY TO 5 PM WEDNESDAY. PLEASE REFER TO THE FLOOD WATCH STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT WEDNESDAY TO 5 PM WEDNESDAY. PLEASE REFER TO THE FLOOD WATCH STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ICE REPORTS WOULD BE APPRECIATED VIA THE SPOTTER PHONE NUMBER OR THE OFFICE WEBPAGE. ALSO...PLEASE REPORT RAINFALL AMOUNTS IN EXCESS OF ONE AND A HALF INCHES. NYZ043-084-VTZ013>015-181200- NORTHERN WASHINGTON-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 542 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WASHINGTON AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR SLEET AND FREEZING RAIN ACCUMULATIONS FROM 6 PM TUESDAY TO 5 AM WEDNESDAY. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR FURTHER DETAILS. FLOOD WATCH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM WEDNESDAY. PLEASE REFER TO THE FLOOD WATCH STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM WEDNESDAY. PLEASE REFER TO THE FLOOD WATCH STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SLEET AND ICE REPORTS WOULD BE APPRECIATED VIA THE SPOTTER PHONE NUMBER OR THE OFFICE WEBPAGE. ALSO...PLEASE REPORT RAINFALL AMOUNTS IN EXCESS OF ONE AND A HALF INCHES. TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:52 AM EST | Wind Advisory | ALY | Hamilton, Herkimer | 13 hr |
| Jan 17, 4:25 AM EST | Winter Weather Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 25 hr |
Nearby
High Wind Warnings in New York, 2006High Wind Warnings in Vermont, 2006High Wind Warnings in Massachusetts, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.